Alert archive / South Dakota / Tornado Warnings in 2004

Tornado Warning 10, NWS Rapid City, SD

August 2, 2004

NWS Rapid City, SD issued this tornado warning at Aug 2, 2004, 9:10 PM CDT. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 2, 2004, 9:10 PM CDT (02:10 UTC)
Expired
Aug 2, 2004, 10:00 PM CDT
In force
50 min
Issued by
NWS Rapid City, SD
Area
Counties, with a storm outline in the text

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Rapid City, SD wrote its last area forecast discussion before this tornado warning went out at Aug 2, 7:00 PM CDT, 2 hours 10 minutes earlier.

Area forecast discussion, Aug 2, 7:00 PM CDT, 2 hours 10 minutes before
AREA FORECAST DISCUSSION FOR WESTERN SD AND NORTHEASTERN WY
NATIONAL WEATHER SERVICE RAPID CITY SD
600 PM MDT MON AUG 2 2004

.DISCUSSION...UPDATED ZONES TO INCLUDE SEVERE THUNDERSTORM WATCH FOR
SOUTHWEST AND SOUTH-CENTRAL SOUTH DAKOTA. WILL BE IN EFFECT UNTIL
11PM MDT.

&&

UNR WATCHES/WARNINGS/ADVISORIES...
.SD...SEVERE THUNDERSTORM WATCH FOR SOUTHWEST AND SOUTH-CENTRAL
      SOUTH DAKOTA UNTIL 11PM MDT.
.WY...NONE.
Hazardous weather outlook, Aug 2, 7:59 AM CDT, 13 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RAPID CITY SD
659 AM MDT MON AUG 2 2004

SDZ001-002-012>014-024>032-041>044-046-047-049-072>074-WYZ054>058-
071-031400-
BENNETT-BUTTE-CENTRAL BLACK HILLS-CUSTER CO PLAINS-FALL RIVER-HAAKON-
HARDING-HERMOSA FOOT HILLS-JACKSON-MELLETTE-NORTHEASTERN CROOK-
NORTHERN BLACK HILLS-NORTHERN CAMPBELL-NORTHERN FOOT HILLS-
NORTHERN MEADE CO PLAINS-PENNINGTON CO PLAINS-PERKINS-RAPID CITY-
SHANNON-SOUTHERN BLACK HILLS-SOUTHERN CAMPBELL-SOUTHERN FOOT HILLS-
SOUTHERN MEADE CO PLAINS-STURGIS/PIEDMONT FOOT HILLS-TODD-TRIPP-
WESTERN CROOK-WESTON-WYOMING BLACK HILLS-ZIEBACH-
659 AM MDT (759 AM CDT) MON AUG 2 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN SOUTH DAKOTA AND
NORTHEASTERN WYOMING.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER ALL OF
NORTHEASTERN WYOMING AND WESTERN SOUTH DAKOTA THIS AFTERNOON AND
TONIGHT. EXPECT THUNDERSTORMS TO DEVELOP BY MID AFTERNOON OVER THE
HIGHER TERRAIN AND THEN MOVE EAST SOUTHEAST ACROSS THE SOUTH DAKOTA
PLAINS. LARGE HAIL WILL THE BE MAIN THREAT...WITH SOME DAMAGING
WINDS ALSO EXPECTED.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER ALL OF
NORTHEASTERN WYOMING AND WESTERN SOUTH DAKOTA TUESDAY
AFTERNOON AND EVENING. DAMAGING WINDS AND LARGE HAIL ARE BOTH
POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.

The office that day

Everything else NWS Rapid City, SD issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 2, 7:18 PM CDTSevere Thunderstorm WarningUNRBennett57 min
Aug 2, 7:43 PM CDTSevere Thunderstorm WarningUNR62 min
Aug 2, 8:27 PM CDTTornado WarningUNR48 min
Aug 2, 10:28 PM CDTSevere Thunderstorm WarningUNRFall River47 min
Aug 3, 1:18 AM CDTSevere Thunderstorm WarningUNRButte, Harding72 min
Aug 3, 2:24 AM CDTSevere Thunderstorm WarningUNRButte, Harding, Meade, Perkins51 min
Aug 3, 3:13 AM CDTSevere Thunderstorm WarningUNRMeade, Perkins62 min
Aug 3, 3:59 AM CDTSevere Thunderstorm WarningUNRZiebach61 min
Aug 3, 4:23 AM CDTSevere Thunderstorm WarningUNRHaakon82 min
Aug 3, 4:44 AM CDTSevere Thunderstorm WarningUNRZiebach61 min
Aug 3, 5:14 PM CDTSevere Thunderstorm WarningUNRCuster61 min
Aug 3, 5:20 PM CDTSevere Thunderstorm WarningUNRPennington55 min

Nearby

Tornado Warnings in South Dakota, 2004Every tornado warning in 2004Tornadoes in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.